Posted by: Anonymous | 2009-05-19

husband not interested in sex

My husband is on Paxil and one of the ' Very common'  side-effects is ' sexual dysfunction' . He is totally addicted to this stuff, which he admitted once, and not interested at all in trying to go off this medication or to try alternative medication without these side-effects. His excuse is always that he tried other medication and that Paxil is the only stuff that works for him and he can’ t function without them. He has been on Paxil for years now. Is it ethical for a doctor to just keep on renewing his subscription for years on end without any valuation in-between to see if the patient still needs this medication? If I initiate sex it just doesn’ t happen. He is capable to get an erection but not interested in sex at all. Are there any medication one can buy over the counter to increase his libido?
Would appreciate your help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Any medication should be dealt with in a controlled manner and the impact on the patient should be evaluated. It might be a good idea to consult with another medical doctor to address this matter. Furthermore one should be careful to just introduce over the counter medication to increase libido, as many of the over the counter medications have not been subjected to medical trials and are not controlled. The input of a medical practitioner with regards medication should be sought especially due to the fact that your husband is already on medication. The recommendation would be to consult with a psychologist that specifically deals with sexual problems and couple counseling to explore the difficulty this matter is bring into your relationship. You are also welcome to contact our helpline – 0860100262 where you could be assisted to get in touch with a therapist as close a possible to you.

Furthermore you are welcome to visit the following website for any more sexual health information and assignments that could be helpful:

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.